Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Loss of appetite, vomiting. Ultrasound came normal. Done with liver test and widal test. Reason?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1988
Answered : 236 Questions
Question
hi,
i was not feeling hungry for the past 8-9 days, and twice vomited after taking meal, so i consulted a doctor, and took blood test for LFT and WIDAL test.
got the following report:
Bilirubin (total) 0.62 mg%
Blirubin(direct) 0.31 mg%
sgot 175.2 iu/l
sgpt 152.4 iu/l
alkaline phosphatase 64.7 iu/l

Widal test : TO : 1:80 AH:NEgative
TH: 1:40 BH: NEgative

My ultra sound report is normal.
The Doctor told me that i am suffering from liver infection.
Doctor gave me the following medicines as my SGOT and SGPT values are very high:
medicines:
CEFILAB-O
ULYSES PLUS
ITORAB

Am i suffering from hepatitis?
Are the followed above treatment correct or should i need to undergo any other tests?
Posted Mon, 20 May 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Sanjay Sharma 2 hours later
Hi,
Thanks for placing your query here.
I can appreciate your concerns.
You are suffering from what is called "anicteric hepatitis".
This simply means there is only mild derangement of liver enzymes without causing jaundice or elevated bilirubin levels.
There is nothing much to worry as the liver enzymes are mildly raised.
Most likely cause is a viral infection, the other being a side effect of any medicine.
This will most probably settle in a week or two even without any medicine.
Additional tests to search for cause should be hepatitis viral serology profile.
Cefilab is an antibiotic that can safely be stopped.
Ulyses plus is probably ursodeoxycholic acid and this medicine is also not indicated in acute hepatitis.
Itorab contains two medicines-rabeprazole an anti acid medicine & itopride a medicine hepful in nausea & vomiting.
Therefore, only itorab can be continued & it is best to stop other two medicines.
Also advised to repeat SGPT/OT after 2 weeks to ensure the levels have normalized or have come down to near normal.
Eat a diet low in fats & spices.
Avoid constipation.
Take plenty of liquids.
You are going to be fine in about 2 weeks.
Hope I have answered your query.
If you have any further questions, I will be happy to help.
Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Loss of appetite, vomiting. Ultrasound came normal. Done with liver test and widal test. Reason? 2 days later
hello,
i got my blood test done again today(30/04/2013) (after taking medicines for 10 continuous days) and got the following report:

Hbsag : negative

SGot 145.5 iu/L
SGpt 132.2 iu/L

my Sgot and sgpt have not come down much . For the past 10 days i have been on strict diet and eaten only boil foods, and took the medicines regularly.

Do i need to change my medication ?
 
 
Answered by Dr. Sanjay Sharma 26 hours later
Hi,

There is nothing much to worry.
You may stop all medicines after consulting with your treating doctor.

Eat a diet low in fats & spices. Avoid constipation. Take plenty of liquids.

You better repeat SGPT, SGOT in about 3 weeks.

If you have any further questions, I will be happy to help.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor